Alert archive / South Dakota / River Flood Warnings in 2013
River Flood Warning 39, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 23, 2013, 8:47 AM CDT for Minnehaha County, Moody County, South Dakota. It took effect at Jun 24, 2013, 6:15 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2013, 8:47 AM CDT (13:47 UTC)
- In effect from
- Jun 24, 2013, 6:15 PM CDT
- Expired
- Jun 28, 2013, 10:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 27 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Dell Rapids (DERS2). The gauge peaked at 9.88 ft at Jun 29, 2013, 10:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
741
WGUS43 KFSD 231347
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
847 AM CDT SUN JUN 23 2013
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER NEAR BROOKINGS
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RECENT HEAVY RAINFALL IN EAST CENTRAL AND NORTHEAST SOUTH DAKOTA
HAS RUNOFF AND CAUSED AREA RIVERS TO RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-101-241747-
/O.EXT.KFSD.FL.W.0032.130624T0532Z-000000T0000Z/
/BRKS2.2.ER.130624T0532Z.130625T1800Z.000000T0000Z.NO/
847 AM CDT SUN JUN 23 2013
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 07AM SUNDAY THE STAGE WAS 5.2 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM MONDAY AND CREST NEAR 9.5
FEET BY TUESDAY JUNE 25.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LAT...LON 4432 9692 4432 9685 4421 9675 4414 9661
4410 9665 4420 9683
$$
SDC099-101-241747-
/O.NEW.KFSD.FL.W.0039.130624T2315Z-130629T0300Z/
/DERS2.1.ER.130624T2315Z.130625T0600Z.130628T0300Z.NO/
847 AM CDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* FROM MONDAY EVENING TO FRIDAY EVENING.
* AT 07AM SUNDAY THE STAGE WAS 5.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM MONDAY AND CREST NEAR
12.2 FEET BY TUESDAY JUNE 25. THE RIVER MAY HOVER NEAR 12.2 FEET
THEREAFTER.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
SDC099-241746-
/O.NEW.KFSD.FL.W.0040.130624T2136Z-000000T0000Z/
/SFLS2.1.ER.130624T2136Z.130627T0600Z.000000T0000Z.NO/
847 AM CDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 07AM SUNDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM MONDAY AND CONTINUE TO
RISE TO NEAR 12.5 FEET BY 1 AM THURSDAY. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
&&
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
4360 9676 4366 9676
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
BIG SIOUX RIVER
BRKS2 9.0 5.25 SUN 8 AM 11.6 TUE 1 PM
DERS2 12.0 5.52 SUN 7 AM 12.2 TUE 1 AM
SFLS2 12.0 8.46 SUN 7 AM 12.5 THU 1 AM1 follow-up statement
923
WGUS83 KFSD 241438
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
938 AM CDT MON JUN 24 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER AT HURON
JAMES RIVER AT FORESTBURG
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA AND IOWA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
ROCK RIVER AT ROCK RAPIDS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...MINNESOTA...
SPLIT ROCK CREEK BELOW JASPER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
ABUNDANT RAINFALL THE PAST FEW DAYS HAS CAUSED AREA RIVERS AND STREAMS
TO RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-251838-
/O.CON.KFSD.FL.W.0042.000000T0000Z-000000T0000Z/
/BRCS2.2.ER.130623T1430Z.130624T1345Z.000000T0000Z.UU/
938 AM CDT MON JUN 24 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MODERATE FLOODING IS OCCURRING AND WILL CONTINUE UNTIL FURTHER
NOTICE.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING
AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE.
&&
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
4432 9692 4443 9694
$$
SDC011-101-251838-
/O.EXT.KFSD.FL.W.0032.000000T0000Z-130630T0130Z/
/BRKS2.1.ER.130625T1200Z.130626T1800Z.130629T0130Z.NO/
938 AM CDT MON JUN 24 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL SATURDAY EVENING.
* AT 08AM MONDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM TUESDAY AND CREST NEAR
10.3 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD
STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 10.3 FEET...473RD AVENUE NORTH OF THE GAGE BEGINS TO
FLOOD.
&&
LAT...LON 4432 9692 4432 9685 4421 9675 4414 9661
4410 9665 4420 9683
$$
SDC099-101-241508-
/O.CAN.KFSD.FL.W.0039.000000T0000Z-130629T0300Z/
/DERS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 AM CDT MON JUN 24 2013
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 08AM MONDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.5 FEET 1 AM
WEDNESDAY.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
SDC099-241508-
/O.CAN.KFSD.FL.W.0040.000000T0000Z-130624T1438Z/
/SFLS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 AM CDT MON JUN 24 2013
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 08AM MONDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.8 FEET 7 AM
WEDNESDAY.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
&&
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
4360 9676 4366 9676
$$
IAC167-SDC083-127-251837-
/O.EXT.KFSD.FL.W.0033.130625T2200Z-130629T0600Z/
/HAWI4.1.ER.130625T2200Z.130626T1800Z.130628T0600Z.NO/
938 AM CDT MON JUN 24 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FROM TUESDAY AFTERNOON TO LATE FRIDAY NIGHT.
* AT 07AM MONDAY THE STAGE WAS 11.9 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM TUESDAY AND CREST NEAR
15.7 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD
STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
4296 9657 4312 9654
$$
IAC149-SDC127-251837-
/O.EXT.KFSD.FL.W.0034.130626T1400Z-130629T0900Z/
/AKRI4.1.ER.130626T1400Z.130627T1200Z.130628T0900Z.NO/
938 AM CDT MON JUN 24 2013
...FLOOD WARNING NOW EXPECTED TO END 4 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* FROM WEDNESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 09AM MONDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 AM WEDNESDAY AND CREST NEAR
16.6 FEET BY THURSDAY JUNE 27. THE RIVER WILL FALL BELOW FLOOD
STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
4271 9666 4277 9667
$$
SDC005-251837-
/O.EXT.KFSD.FL.W.0041.000000T0000Z-130701T1800Z/
/HURS2.1.ER.000000T0000Z.130625T1800Z.130630T1800Z.NO/
938 AM CDT MON JUN 24 2013
...FLOOD WARNING EXTENDED UNTIL 1 PM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL MONDAY JULY 01.
* AT 08AM MONDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 11.5 FEET BY WEDNESDAY JUNE
26. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY JUNE 30.
* AT STAGES NEAR 11.0 FEET...SIGNIFICANT AMOUNTS OF RURAL AREAS WILL
EXPERIENCE FLOODING.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-251837-
/O.CON.KFSD.FL.W.0044.130627T0000Z-000000T0000Z/
/FORS2.1.ER.130627T0000Z.130630T1200Z.000000T0000Z.NO/
938 AM CDT MON JUN 24 2013
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM WEDNESDAY AND CREST NEAR
12.3 FEET BY MONDAY JULY 01.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS OVER THE LEFT BANK AND A
FEW COUNTY OR TOWNSHIP ROADS BEGIN TO FLOOD.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
MNC133-SDC099-251837-
/O.CON.KFSD.FL.W.0043.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.130623T2353Z.130624T0745Z.000000T0000Z.UU/
938 AM CDT MON JUN 24 2013
THE FLOOD WARNING CONTINUES FOR
THE SPLIT ROCK CREEK BELOW JASPER.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 91.4 FEET.
* FLOOD STAGE IS 91.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE
23.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE
CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE
MN/SD STATE LINE IS FLOODED.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
IAC119-251837-
/O.EXT.KFSD.FL.W.0035.000000T0000Z-130626T0800Z/
/RAPI4.1.ER.000000T0000Z.130624T1800Z.130625T0800Z.NO/
938 AM CDT MON JUN 24 2013
...FLOOD WARNING EXTENDED UNTIL 3 AM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM MONDAY THE STAGE WAS 13.5 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.5 FEET BY MONDAY JUNE 24.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER WILL BEGIN FLOODING.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
BRCS2 8.0 9.55 MON 9 AM
BRKS2 9.0 6.68 MON 9 AM 10.3 WED 1 PM
DERS2 12.0 6.74 MON 8 AM 11.5 WED 1 AM
SFLS2 12.0 8.78 MON 8 AM 11.8 WED 7 AM
HAWI4 15.0 E11.90 MON 7 AM 15.7 WED 1 PM
AKRI4 16.0 11.97 MON 9 AM 16.6 THU 7 AM
JAMES RIVER
HURS2 11.0 11.13 MON 8 AM 11.5 TUE 1 PM
FORS2 12.0 10.64 MON 8 AM 12.3 SUN 7 AM
SPLIT ROCK CREEK
JSPM5 91.0 91.36 MON 9 AM 91.9 MON JUN 24
ROCK RIVER
RAPI4 13.0 13.46 MON 9 AM 13.5 MON 1 PMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:05 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 23, 6:05 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 AM CDT SUN JUN 23 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 356 AM CDT SUN JUN 23 2013
THUNDERSTORM COMPLEX TRACKING EASTWARD ACROSS OUR SOUTHWEST MINNESOTA
AND NORTHWEST IOWA COUNTIES WILL CONTINUE TO WEAKEN AND DISSIPATE
THROUGH THE EARLY MORNING HOURS. STILL LOOKING AT ENOUGH SHEAR AIDED
BY AN ACTIVE LOW LEVEL JET AND ELEVATED INSTABILITY TO SUSTAIN
STRONGER STORMS...BUT THE SEVERE THREAT HAS ENDED. BAND OF SHOWERS
AND THUNDERSTORMS BEHIND THE STRONGER STORMS AT THE LEADING EDGE
SHOULD TAPER OFF FROM WEST TO EAST THROUGH AROUND 9 OR 10 AM WITH THE
MAIN CONCERN BEING THE ADDITIONAL RAINFALL OVER SATURATED SOILS...AND
AGGRAVATING FLASH FLOODING CONCERNS. AREA RIVERS AND STREAMS WILL
CONTINUE TO BE WATCHED FOR POSSIBLE FLOODING AS THE RUNOFF FROM
OVERNIGHT RAINFALL DRAINS INTO THE BASINS.
ONCE AGAIN A LULL IN ACTIVITY IS EXPECTED LATE MORNING THROUGH MUCH
OF THE AFTERNOON...HOWEVER BY LATE AFTERNOON ANY RESIDUAL OUTFLOW
BOUNDARIES AS WELL AS A COLD FRONT WORKING INTO THE I29 CORRIDOR
SHOULD TRIGGER SOME SCATTERED THUNDERSTORMS ACROSS NORTHWEST IOWA.
WARM AIR ADVECTION AHEAD OF THE FRONT...NEAR 70 DEWPOINTS AND 40 KT
SHEAR IN THIS AREA SUGGEST THAT SEVERE STORMS WILL AGAIN BE A
POSSIBILITY MAINLY LATE THIS AFTERNOON AND EARLY EVENING BEFORE
EXITING THE AREA AROUND 9 PM. HAIL TO THE SIZE OF GOLF-BALLS AND 60
MPH WIND GUSTS WILL BE POSSIBLE.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 356 AM CDT SUN JUN 23 2013
MOIST SOUTHWEST FLOW CONTINUES INTO MONDAY WITH ANOTHER WARM AND
MUGGY DAY IN STORE. MODELS INDICATE THAT A WAVE WILL TRACK THROUGH
THE FLOW ACROSS THE CENTRAL PLAINS TONIGHT THROUGH MONDAY...HOWEVER
THE TIMING AND TRACK REMAINS UNCERTAIN AT THIS TIME. THE GFS IS THE
QUICKEST WITH THIS WAVE...BRINGING IT INTO THE MISSOURI VALLEY LATE
MORNING. DID LEAVE SOME LOW END POPS IN FOR MONDAY AFTERNOON...BUT
IT LOOKS LIKE THE BEST POTENTIAL FOR ACTIVITY TO TRIGGER WILL BE IN
THE EVENING AND OVERNIGHT...BUT TIMING AND LOCATION WILL BE
EXTREMELY CONDITIONAL ON WHERE WEAK BOUNDARIES SET UP FROM OVERNIGHT
CONVECTION AS WELL AS THE TRACK/TIMING OF THIS WAVE. AGAIN...WITH
MUGGY/UNSTABLE CONDITIONS POTENTIALLY DEVELOPING AND DECENT
SHEAR...SEVERE STORMS WILL BE POSSIBLE.
RELATIVELY QUIET WEATHER EXPECTED IN THE EXTENDED AS A BROAD UPPER
LEVEL RIDGE ESTABLISHES ITSELF OVER THE INTERMOUNTAIN WEST AND HIGH
PLAINS. A TROUGH TRACKING NEAR THE CANADIAN BORDER MID WEEK PLACES
THE REGION UNDER MORE NORTHWESTERLY FLOW WEDNESDAY NIGHT AND BEYOND.
IT LOOKS LIKE THE BEST BET FOR THUNDERSTORM ACTIVITY WILL REMAIN
NORTH OF THE FORECAST AREA. TEMPERATURES WILL BE QUITE WARM MID
WEEK...WITH HIGHS IN THE 90S WEST AND SOUTH ON TUESDAY AND
WEDNESDAY. DEWPOINTS COULD STILL BE IN THE UPPER 60S AND LOW 70S
DURING THE AFTERNOON ON TUESDAY...WHICH WOULD BRING HEAT INDEX
VALUES CLOSE TO THE CENTURY MARK FOR MUCH OF THE REGION. COOLER AND
DRIER NORTH NORTHWEST FLOW LATE WEEK SHOULD DROP HIGHS BACK INTO HE
UPPER 70S TO MID 80S.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 605 AM CDT SUN JUN 23 2013
VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY BEHIND A DEPARTING
THUNDERSTORMS COMPLEX. SOME ADDITIONAL THUNDERSTORM REDEVELOPMENT
IS EXPECTED ACROSS NORTHWEST IOWA THIS AFTERNOON...HOWEVER HAVE
NOT INCLUDED TSRA IN KSUX TAF AS PROBABILITY OF OCCURRENCE AT THE
SITE IS TOO LOW. RECENT RAINS...LIGHT WINDS AND MOSTLY CLEAR SKIES
TONIGHT WILL MAKE RADIATIONAL FOG A POSSIBILITY LATE. WILL INCLUDE
4 TO 5 SM VSBYS AS DURATION OF RADIATION IS SHORT THIS TIME OF
YEAR AND FOG SHOULD NOT BECOME DENSE.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR SDZ038>040-050-
052>071.
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MNZ071-072-080-
081-089-090-097-098.
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR IAZ001>003-012-
013-020.
NE...NONE.
&&
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Jun 23, 7:39 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 739 AM CDT SUN JUN 23 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 739 AM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE AFTERNOON ALONG AND EAST OF A LINE FROM SIOUX CITY IOWA TO WINDOM MINNESOTA AND TRACK EAST THROUGH LATE EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE. THE MAIN THREATS WILL BE LARGE HAIL TO GOLF BALL SIZE AND SPORADIC DAMAGING WIND GUSTS TO 60 MPH. FLOODING... RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RISES ON AREA STREAMS AND RIVERS. FLOODING IS EXPECTED THOUGH THE NEXT SEVERAL DAYS ALONG PORTIONS OF THE DES MOINES...BIG SIOUX...ROCK...AND LITTLE SIOUX RIVERS...AS WELL AS PIPESTONE CREEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT. THE BEST POTENTIAL FOR STORMS WILL BE IN THE MISSOURI VALLEY INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM IN THE AFOREMENTIONED AREA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 23, 4:49 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
449 AM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD PIPESTONE 44.00N 96.31W
06/23/2013 PIPESTONE MN OTHER FEDERAL
PIPESTONE CREEK AT PIPESTONE HAS EXCEEDED FLOOD STAGE DUE
TO RECENT HEAVY RAINFALL WITH THUNDERSTORMS
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:47 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 43 min |
| Jun 22, 9:34 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 41 min |
| Jun 22, 10:01 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 44 min |
| Jun 22, 10:08 PM CDT | Severe Thunderstorm Warning | FSD | Aurora | 52 min |
| Jun 22, 10:12 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 48 min |
| Jun 22, 10:57 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 63 min |
| Jun 22, 11:21 PM CDT | Flash Flood Warning | FSD | Moody | 6 hr |
| Jun 22, 11:33 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Davison, Douglas, Jerauld and 1 more | 57 min |
| Jun 22, 11:42 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 48 min |
| Jun 22, 11:50 PM CDT | Tornado Warning | FSD | Aurora, Jerauld, Sanborn | 25 min |
| Jun 23, 12:12 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Beadle, Davison, Douglas, Hanson, Hutchinson and 4 more | 63 min |
| Jun 23, 12:51 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Kingsbury, Lake, McCook, Miner | 39 min |
| Jun 23, 1:14 AM CDT | Flash Flood Warning | FSD | Aurora, Davison | 4 hr |
| Jun 23, 1:24 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Lake, McCook, Minnehaha, Moody | 51 min |
| Jun 23, 1:38 AM CDT | Flash Flood Warning | FSD | Brookings, Kingsbury | 4 hr |
| Jun 23, 4:45 AM CDT | River Flood Warning | FSD | Moody | 24 hr |
| Jun 23, 8:47 AM CDT | River Flood Warning | FSD | Minnehaha | 56 hr |
| Jun 23, 9:31 AM CDT | River Flood Warning | FSD | Beadle | 7 days |
| Jun 23, 9:56 AM CDT | River Flood Warning | FSD | Brookings | 5 days |
Nearby
River Flood Warnings in South Dakota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.